Friday, March 09, 2012

Stable, but....

I'm delighted. I've stabilized well. No sign of depression or mania. I feel that I can work wholeheartedly again on my Living Room work.

But...and this is a big but...

My tremors are horrible. Jerky. Day before yesterday I dropped a glass in the bathroom sink when I was getting a drink of water. When I picked it up I dropped it again. I dropped dishes when I was filling the dishwasher. I can't hang onto the soap when I take a shower.

I've had to give up on writing in my journal but am now using a laptop. I can use it in my favourite posture, sitting in my leather chair with my feet up. I hit a lot of wrong keys, as I am writing this, but I'm always able to correct things.

Fortunately, the tremors ease up later in the day. The morning is when they're at their worst.

The frustrating thing is that my psychiatrist doesn't seem to be considering this a serious problem. He's blaming all kinds of things - other meds, my age - but not the lithium. Yet it's when I started taking the lithium that these severe tremors started.

I wish he would hear me. I wish he would treat me with more respect.

But we have Living Room today. Time to turn my thoughts to positive things. One of our talented members will be leading the meeting, using some songs she wrote. I'm looking forward to it.

4 comments:

Eva Geranton said...

It's been awhile since I've checked my blogging friends. I was hospitalized for depression a few wekks ago. At the time I was on Serequel XR 600mg and Lexapro 20m. They started me (35 yrs) on Lithium while at hospital and I also have been having temors in my hands..dropping things and feeling a loss of strength in them. My phyciatrist at the time told me Lithium would NOT make me have tremors. ??? I switched doctors and thhis one listened...he wants to watch it another weeek to see if the weakness lessens and if not he will try Lamictal....Praying you feel heard, that is one of the worst feelings! Blessings.. Eva

marja said...

Hi Eva,

I'm still not being heard. A recent blood test shows that my lithium level is high, but the psychiatrist says he doesn't think it's significant enough to make a change to the prescription. Somehow he seems really stuck on lithium. I guess the most important thing to him is that I don't have moodswings - but isn't there some other medication that will do the job without all these side effects?

Kili said...

Hi Marja, it's Erika (my writing friends call me Kili) from group, I haven't been for awhile but was thinking of you guys. My mom and I had a good time at livingroom last time we came.I hope you find a more understanding psychiatrist, it makes a big difference. Mine is very caring and open, I'm on a low dose of seraquil now and he is always eager for my feedback. Come check out my blog when you have time, would love to hear a comment from you. http://rachelsblackstar.blogspot.ca/

marja said...

Hi Kili,

I want a psychiatrist like you have. I did have a good psychiatrist for a long time, someone who treated me with respect. But unfortunately he retired. I miss him now.